CSN Login
Members Online: 3

Hot flashes only on my bald head???

Twins Ga-Ga's picture
Twins Ga-Ga
Posts: 10
Joined: Jan 2012

Hi - This is my first time actually writing on this board although I have been reading comments since July 2011. I was diagnosed with ovarian cancer in June and had a hysterectomy in July. I had 6 carbo/taxol treatments and had very few side effects. My last chemo was 12/21/11 and I am having more and more of these "hot flashes" on just my head - my head will feel warm and sometimes is damp and other times soaking wet. Has anyone else had this happen??? Thanks.

2timothy1 7's picture
2timothy1 7
Posts: 333
Joined: Jan 2012

Great to hear you had very few side effects from chemo. I start next week . Any tips on how you think you stayed nausea free? I too have hot flashes but it isn't confined to just my head.

ktamp
Posts: 82
Joined: Dec 2011

Sometimes I get hot flashes in just my head. It happens at night. I sleep with a bald head. I bought a few sleeping caps thinking I would get cold but that hasn't happened.

I too am amazed you had few side effects on carbo/taxol. I only made it through 5 weekly taxol treatments before we had to stop due to severe neuropathy.

As for nausea, I did not get nauseated on taxol. Only on the weeks I had carbo. My chemo nurse recommended I start taking the nausea medicine every six hours starting 36 hours after infusion. The nausea with carbo is delayed. I did not do that the first cycle and I was miserable. The second cycle, I did take my nausea medicine every 6 hours starting thursday night and then for 2 days and I didn't have any nausea at all. Once it starts, it's hard to get under control.

Twins Ga-Ga's picture
Twins Ga-Ga
Posts: 10
Joined: Jan 2012

I think it was the pre-meds they put in my IV before starting the chemo. I was given nausea pills if needed but I mostly used those a lot before my surgery and they worked in abt 20 min. My biggest problem was being so very tired for abt 10 days after chemo.

garden gal
Posts: 212
Joined: Nov 2010

just on my head. There was times my head was wet from it. Only happened when I went on topotecan, didn't happen when I was taxol/carbo. Asked the nurse about it and she told me it most likely was the sterods causing it, face got flushed too. It passed in 2-3 days. As far as nausea goes very lucky never really got sick, maybe because of the pre-meds they gave me.I was told when to start taking the anti nausea pills if I had too to stay ahead of it. Kathy

jbeans888's picture
jbeans888
Posts: 313
Joined: Mar 2011

I get hot flashes all the time and I felt it mainly on my head. I still get really bad night sweats. I cool wet rag on my head really helps. Hot flashes are the worst. I am writing this now because I can't sleep due to waking up with hot flash and now I can't go back to bed

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network